Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 10, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 10, 2018, 3:11 PM PDT for White Pine County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2018, 3:11 PM PDT (22:11 UTC)
- Expired
- Jul 10, 2018, 6:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3343 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WGUS55 KLKN 102211 FFWLKN NVC033-110115- /O.NEW.KLKN.FF.W.0010.180710T2211Z-180711T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 311 PM PDT TUE JUL 10 2018 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... Northeastern White Pine County in northeastern Nevada... * Until 615 PM PDT. * At 310 PM PDT Doppler radar indicated thunderstorms producing heavy rain in northern White Pine County around Lages. Flash flooding is expected to begin shortly. This is an area with burn scars and limited new growth. It is highly flood prone rugged terrain. Turn around if you come to a flood road. Don't drown! * Some locations that will experience flooding include... Lages Junction, Schellbourne and Tippets Road. LAT...LON 3973 11432 3976 11480 4012 11479 4012 11428 $$ bb
2 follow-up statements
942 WGUS75 KLKN 102331 FFSLKN Flash Flood Statement National Weather Service Elko NV 431 PM PDT TUE JUL 10 2018 NVC033-110115- /O.CON.KLKN.FF.W.0010.000000T0000Z-180711T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ White Pine NV- 431 PM PDT TUE JUL 10 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR NORTHEASTERN WHITE PINE COUNTY... At 430 PM PDT, Doppler radar indicated heavy rain across the warned area. Flash flooding is already occurring. Excessive rainfall over the burn scar will result in debris flow moving through the Sampson Burn Scar. The debris flow can consist of rock, mud, vegetation and other loose materials. Some locations that will experience flooding include... Lages Junction, Schellbourne and Tippets Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3973 11432 3976 11480 4012 11479 4012 11428 $$ JRM
593 WGUS75 KLKN 110112 RRA FFSLKN Flash Flood Statement National Weather Service Elko NV 612 PM PDT TUE JUL 10 2018 NVC033-110122- /O.EXP.KLKN.FF.W.0010.000000T0000Z-180711T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ White Pine NV- 612 PM PDT TUE JUL 10 2018 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN WHITE PINE COUNTY WILL EXPIRE AT 615 PM PDT... The heavy rain has ended and flood waters have receded. Flooding is no longer expected to pose a threat. LAT...LON 3973 11432 3976 11480 4012 11479 4012 11428 $$ 94
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:48 PM PDT, 23 minutes earlier.
Area forecast discussion, Jul 10, 2:48 PM PDT, 23 minutes before
Area Forecast Discussion National Weather Service Elko NV 248 PM PDT Tue Jul 10 2018 .SYNOPSIS...Thunderstorms will continue across central Nevada today, and will continue to move slowly north through the afternoon and evening in to northeast Nevada. The storms will produce spotty torrential rainfall. && .SHORT TERM...Tonight through Thursday. Monsoon flow into central and eastern Nevada will produce slow moving thunderstorms with torrential rainfall each day of the short term. Temps remain above normal, and the airmass humid in eastern Nevada. The Great Basin dryline is set up over central- northeast Nevada and will meander east and west through the period. Dewpoints east reach into the 50s, and west down to the 20s. The monsoon push will not reach far northern Nevada where moisture is very limited. Smoky areas will dominate. .LONG TERM...Thursday night through next Tuesday. Subtropical ridge over the Great Basin will be the prevailing large scale pattern with subtle day to day changes. The best diurnal convection will be a daily occurrence over the central Nevada terrain, but convective threat diminishes farther north. The highest probability for afternoon storms appears to be Friday afternoon, as southeast flow keeps the monsoonal moisture feed into Nevada. Convective potential may expand as far north as the northern NV border. This moisture tap weakens as a trough moves across the Pacific Northwest, shifting mid level flow shifts to westerly by Saturday. Moisture continues to circulate around the high core, but precipitable water values will be lower with drier air along the northern border. With respect to temperatures, above normal temps continues each day, including the morning hours. Could be quite hot by next Tuesday if the subtropical high becomes centered over Nevada. && .AVIATION...Thunderstorms are expected in the vicinity of KELY and KTPH this evening and again Wednesday afternoon. Strong wind gusts to 40 kts may occur from nearby storms, with brief moderate to heavy rain if a storms moves directly over the airport site. KEKO is in the dry and stable regime today, but could be on the fringe of convective storms on Wednesday afternoon. KWMC and KBAM will be in a drier and stable regime for the next 24 hours, no storms are expected at both locations. && .FIRE WEATHER...Transitioning quickly to wet storms most places in central and eastern Nevada through the next few days. Wet enough that localized flooding has occurred and will continue into later in the week. Winds generally light but subject to afternoon gusts to the 20s in the heat. Northern part of the state will remain dry but winds lower than red flag criteria so NO red flags at this time. Still, min RH northern Nevada in the single digits and teens with poor recovery into the 20s and 30s. In central Nevada, much higher RH. && .HYDROLOGY...The Martin Creek watershed, according to reliable observers, is largely scorched. The gage is likely damaged. Through Thursday, not expecting rain there. By next weekend, some wet storms move into northwest Nevada with low chance for precip. At this time, flooding on the Martin Creek watershed is not expected but it bears a close watch. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/88/88/98
In the hours before
Special weather statement, Jul 10, 1:48 PM PDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Elko NV 148 PM PDT TUE JUL 10 2018 NVZ035-102130- White Pine County NV- 148 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WHITE PINE COUNTY UNTIL 230 PM PDT... At 147 PM PDT, Doppler radar was tracking strong thunderstorms 10 miles southeast of McGill, moving west at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ely, McGill, and Ely Airport. US 93 between Ely and north of McGill PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3952 11437 3919 11458 3923 11496 3968 11477 TIME...MOT...LOC 2047Z 106DEG 9KT 3932 11461 94
Special weather statement, Jul 10, 2:23 PM PDT, 48 minutes before
Special Weather Statement
National Weather Service Elko NV
223 PM PDT TUE JUL 10 2018
NVZ035-037-040-041-102215-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Northeastern Nye County NV-White Pine County NV-
223 PM PDT TUE JUL 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...CENTRAL
NYE...WEST CENTRAL WHITE PINE AND SOUTHERN EUREKA COUNTIES UNTIL 315
PM PDT...
At 222 PM PDT, Doppler radar was tracking strong thunderstorms.
These storms are nearly stationary.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Eureka, Eureka Airport, Manhattan, Pinto Summit, Little Fish Lake
Valley, Pancake Summit, Monitor Valley, Table Mountain, Antelope Peak
and Mount Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3826 11627 3826 11673 3847 11711 3975 11653
3965 11557
TIME...MOT...LOC 2122Z 198DEG 4KT 3907 11643
SHSpecial weather statement, Jul 10, 2:27 PM PDT, 44 minutes before
Special Weather Statement National Weather Service Elko NV 227 PM PDT TUE JUL 10 2018 NVZ031-033-039-102230- Southeastern Elko County NV-Northern Elko County NV- South Central Elko County NV- 227 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL 330 PM PDT... At 227 PM PDT, Doppler radar was tracking a strong thunderstorms moving northeast at 15 mph. Wind gusts 40 to 50 mph will be possible with these storms. Locations impacted include... West Wendover, Pequop Summit, Oasis, Montello and Silver Zone Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4078 11474 4137 11441 4126 11404 4058 11405 TIME...MOT...LOC 2127Z 209DEG 26KT 4094 11437 SH
Special weather statement, Jul 10, 2:44 PM PDT, 27 minutes before
Special Weather Statement National Weather Service Elko NV 244 PM PDT TUE JUL 10 2018 NVZ035-102230- White Pine County NV- 244 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 330 PM PDT... At 244 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles north of McGill, moving northwest at 20 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central White Pine County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3957 11468 3949 11482 3965 11502 3979 11482 TIME...MOT...LOC 2144Z 150DEG 19KT 3957 11479 SH
Special weather statement, Jul 10, 2:56 PM PDT, 15 minutes before
Special Weather Statement National Weather Service Elko NV 256 PM PDT TUE JUL 10 2018 NVZ034-039-102245- South Central Elko County NV- Ruby Mountains and East Humboldt Range NV- 256 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 345 PM PDT... At 255 PM PDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Ruby Valley, moving northeast at 10 mph. Strong winds 40 mph or higher may change fire direction and growth, adversely affecting the personnel on the Echo Fire. Cloud to ground lightning will be possible with this storm. This storm will remain over mainly rural areas of central Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4065 11507 4066 11512 4083 11513 4076 11487 TIME...MOT...LOC 2155Z 208DEG 10KT 4069 11508 JRM
Special weather statement, Jul 10, 3:10 PM PDT, 1 minute before
Special Weather Statement National Weather Service Elko NV 310 PM PDT TUE JUL 10 2018 NVZ033-035-039-102315- Southeastern Elko County NV-South Central Elko County NV- White Pine County NV- 310 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE AND SOUTHEASTERN ELKO COUNTIES UNTIL 415 PM PDT... At 310 PM PDT, Doppler radar was tracking a strong thunderstorm near Lages Junction, moving north at 15 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Lages Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3984 11448 3987 11476 4026 11470 4022 11431 TIME...MOT...LOC 2210Z 191DEG 15KT 4002 11459 SH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:20 PM PDT | Special Weather Statement | LKN | 55 min | |
| Jul 10, 1:36 PM PDT | Special Weather Statement | LKN | 54 min | |
| Jul 10, 1:45 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 45 min |
| Jul 10, 1:48 PM PDT | Special Weather Statement | LKN | White Pine | 42 min |
| Jul 10, 1:59 PM PDT | Flash Flood Warning | LKN | Eureka, White Pine | 3 hr |
| Jul 10, 2:15 PM PDT | Flash Flood Warning | LKN | Nye | 4 hr |
| Jul 10, 2:21 PM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Jul 10, 2:23 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 10, 2:26 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 10, 2:27 PM PDT | Special Weather Statement | LKN | 63 min | |
| Jul 10, 2:44 PM PDT | Special Weather Statement | LKN | White Pine | 46 min |
| Jul 10, 2:49 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 26 min |
| Jul 10, 2:54 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 10, 2:56 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jul 10, 3:10 PM PDT | Special Weather Statement | LKN | 65 min | |
| Jul 10, 4:10 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 10, 4:14 PM PDT | Special Weather Statement | LKN | 46 min |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.